Alert archive / Wisconsin / Flood Watches in 2011

Flood Watch 2, NWS Green Bay, WI

June 22, 201110 counties in Wisconsin

NWS Green Bay, WI issued this flood watch at Jun 22, 2011, 2:26 PM CDT for 10 counties in Wisconsin. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 2:26 PM CDT (19:26 UTC)
Expired
Jun 23, 2011, 10:25 AM CDT
In force
20 hr
Issued by
NWS Green Bay, WI
Flood severity
None

Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS63 KGRB 221926
FFAGRB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT WED JUN 22 2011

...SLOW MOVING SHOWERS AND STORMS WITH TORRENTIAL RAINFALL...

.AN UPPER LOW PRESSURE SYSTEM TRACKING OVER A MOIST AIR MASS WILL
PRODUCE PERIODS OF SLOW MOVING SHOWERS AND STORMS FOR THE REST OF
TODAY INTO THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF A HALF INCH
TO ONE ARE ARE LIKELY. IF STORMS TRAIN OVER AN AREA FOR A LONGER
PERIOD OF TIME...LOCALIZED AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE
BY NOON THURSDAY. DUE TO RECENT HEAVY RAINFALL IN THE WATCH
AREA...THE GROUND REMAINS SATURATED. FLOODING DUE TO RUNOFF WILL
MAINLY IMPACT LOW LYING AND URBAN AREAS. PONDING OF WATER ON
ROADWAYS MAY ALSO OCCUR.

SEVERAL RIVERS IN THE WATCH AREA ARE SWOLLEN AND ADDITIONAL
RAINFALL WILL FURTHER AGGRAVATE THE SITUATION.

WIZ019>021-030-031-035>037-073-074-230330-
/O.NEW.KGRB.FA.A.0002.110622T1926Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANGLADE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...CRIVITZ
226 PM CDT WED JUN 22 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL 
  WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL WISCONSIN...MARATHON...PORTAGE AND WOOD. IN 
  NORTH CENTRAL WISCONSIN...LANGLADE. IN NORTHEAST WISCONSIN...
  MENOMINEE...NORTHERN OCONTO...SHAWANO...SOUTHERN MARINETTE...
  SOUTHERN OCONTO AND WAUPACA. 

* THROUGH THURSDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF A HALF INCH TO 1 INCH ARE
  EXPECTED THROUGH NOON THURSDAY. LOCALIZED AMOUNTS OF 2 TO 3
  INCHES ARE POSSIBLE DUE TO SLOW MOVING SHOWERS AND ISOLATED
  THUNDERSTORMS. WITH A SATURATED GROUND...RUNOFF WILL LEAD TO
  FLOODING OF LOW LYING AND URBAN AREAS. PONDING OF WATER ON AREA
  ROADS CAN ALSO BE EXPECTED.

* RIVERS ARE ALREADY SWOLLEN IN THE WATCH AREA AND ADDITIONAL
  HEAVY RAIN WILL PRODUCE FURTHER RISES ON RIVERS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
ECKBERG/TDH
4 follow-up statements
081 
WGUS63 KGRB 230238
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT WED JUN 22 2011

...ADDITIONAL RAINFALL WILL CAUSE RIVERS TO RISE...

.AN UPPER LOW PRESSURE SYSTEM TRACKING WILL CONTINUE TO PRODUCE
SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND NORTHEAST
WISCONSIN THROUGH THURSDAY. ADDITIONAL RAINFALL AMOUNTS OF A HALF
INCH TO AN INCH ARE POSSIBLE. DUE TO RECENT HEAVY RAINFALL IN THE
WATCH AREA...THE GROUND REMAINS SATURATED. RUNOFF WILL CAUSE
RIVERS TO GRADUALLY RISE...RESULTING IN SOME MINOR FLOODING. IN
ADDITION...MINOR URBAN FLOODING MAY OCCUR.

WIZ019>021-030-031-035>037-073-074-231100-
/O.CON.KGRB.FA.A.0002.000000T0000Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANGLADE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...CRIVITZ
938 PM CDT WED JUN 22 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND 
  NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL WISCONSIN...MARATHON...PORTAGE AND WOOD. IN NORTH 
  CENTRAL WISCONSIN...LANGLADE. IN NORTHEAST WISCONSIN... 
  MENOMINEE...NORTHERN OCONTO...SHAWANO...SOUTHERN MARINETTE... 
  SOUTHERN OCONTO AND WAUPACA. 

* THE WATCH CONTINUES THROUGH THURSDAY AFTERNOON.

* WIDESPREAD RAINFALL AMOUNTS OF A HALF INCH TO 1 INCH ARE
  EXPECTED THROUGH NOON THURSDAY. WITH A SATURATED GROUND...RUNOFF
  WILL LEAD TO ADDITIONAL RISES ON AREA RIVERS AND STREAMS.
  FLOODING OF LOW LYING URBAN AREAS CAN ALSO BE EXPECTED.

* MINOR FLOODING IS ALREADY OCCURRING ON THE WOLF RIVER NEAR
  SHAWANO...AND SEVERAL OTHER RIVERS IN THE AREA ARE ABOVE BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
KIECKBUSCH
241 
WGUS63 KGRB 230655
FFAGRB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
155 AM CDT THU JUN 23 2011

...ADDITIONAL RAINFALL WILL CAUSE RIVERS TO RISE...

.A LARGE COMPLEX STORM SYSTEM CROSSING THE REGION WILL CONTINUE TO
PRODUCE SLOW MOVING SHOWERS AND POSSIBLY A FEW THUNDERSTORMS.
CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WITH THE SHOWERS. DUE TO
RECENT HEAVY RAINFALL IN THE WATCH AREA...THE GROUND REMAINS
SATURATED. RUNOFF WILL CAUSE RIVERS TO GRADUALLY RISE...RESULTING
IN SOME MINOR FLOODING. IN ADDITION...MINOR URBAN FLOODING MAY
OCCUR.

WIZ018-231500-
/O.EXA.KGRB.FA.A.0002.000000T0000Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
155 AM CDT THU JUN 23 2011

...FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTH CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREA...LINCOLN. 

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALLS OF 2 TO 4 INCHES HAVE OCCURRED THE PAST FEW DAYS.
  ANOTHER INCH OR SO OF RAIN COULD FALL THROUGH NOON. WITH
  SATURATED GROUND...RUNOFF WILL LEAD TO ADDITIONAL RISES ON AREA
  RIVERS AND STREAMS. FLOODING OF LOW LYING URBAN AREAS CAN ALSO
  BE EXPECTED.

* MINOR FLOODING IS ALREADY OCCURRING...AND AREA RIVERS IN THE
  AREA ARE LIKELY TO GO ABOVE BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WIZ019>021-030-031-035>037-073-074-231500-
/O.CON.KGRB.FA.A.0002.000000T0000Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANGLADE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...CRIVITZ
155 AM CDT THU JUN 23 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND 
  NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL WISCONSIN...MARATHON...PORTAGE AND WOOD. IN NORTH 
  CENTRAL WISCONSIN...LANGLADE. IN NORTHEAST WISCONSIN... 
  MENOMINEE...NORTHERN OCONTO...SHAWANO...SOUTHERN MARINETTE... 
  SOUTHERN OCONTO AND WAUPACA. 

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALLS OF 2 TO 4 INCHES HAVE OCCURRED THE PAST FEW DAYS.
  ANOTHER INCH OR SO OF RAIN COULD FALL THROUGH NOON. WITH
  SATURATED GROUND...RUNOFF WILL LEAD TO ADDITIONAL RISES ON AREA
  RIVERS AND STREAMS. FLOODING OF LOW LYING URBAN AREAS CAN ALSO
  BE EXPECTED.

* MINOR FLOODING IS ALREADY OCCURRING ON THE WOLF RIVER NEAR 
  SHAWANO...AND SEVERAL OTHER RIVERS IN THE AREA ARE ABOVE 
  BANKFULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JS
572 
WGUS63 KGRB 230854
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
354 AM CDT THU JUN 23 2011

...RIVERS EXPECTED TO RISE...MINOR FLOODING POSSIBLE...

.A LARGE COMPLEX STORM SYSTEM CROSSING THE REGION WILL CONTINUE
TO PRODUCE SLOW MOVING SHOWERS AND POSSIBLY A FEW THUNDERSTORMS.
CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WITH THE SHOWERS. DUE TO
RECENT HEAVY RAINFALL...THE GROUND REMAINS SATURATED. RUNOFF WILL
CAUSE RIVERS TO GRADUALLY RISE...RESULTING IN SOME MINOR FLOODING.
IN ADDITION...MINOR URBAN FLOODING MAY OCCUR WITH ANY AREAS OF
HEAVY RAIN.

WIZ018>021-030-031-035>037-073-074-231800-
/O.CON.KGRB.FA.A.0002.000000T0000Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...CRIVITZ
354 AM CDT THU JUN 23 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND 
  NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL WISCONSIN...MARATHON...PORTAGE AND WOOD. IN NORTH 
  CENTRAL WISCONSIN...LANGLADE AND LINCOLN. IN NORTHEAST 
  WISCONSIN...MENOMINEE...NORTHERN OCONTO...SHAWANO...SOUTHERN 
  MARINETTE...SOUTHERN OCONTO AND WAUPACA. 

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALLS OF 2 TO 4 INCHES HAVE OCCURRED THE PAST FEW DAYS.
  ALTHOUGH ADDITIONAL RAINFALLS WILL NOT BE AS HEAVY...WITH LESS
  THAN AN INCH EXPECTED...RUNOFF WILL CONTINUE TO CAUSE ADDITIONAL
  RISES ON AREA RIVERS AND STREAMS. 

* MINOR FLOODING IS ALREADY OCCURRING ON THE WOLF RIVER NEAR 
  SHAWANO...AND SEVERAL OTHER RIVERS IN THE AREA ARE ABOVE 
  BANKFULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JS
679 
WGUS63 KGRB 231525
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT THU JUN 23 2011

WIZ018>021-030-031-035>037-073-074-231630-
/O.CAN.KGRB.FA.A.0002.000000T0000Z-110623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...CRIVITZ
1025 AM CDT THU JUN 23 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL...NORTH CENTRAL AND
NORTHEAST WISCONSIN HAS BEEN CANCELLED. 

POCKETS OF HEAVY RAINFALL WILL GRADUALLY TAPER OFF LATER TODAY...
AND ADDITIONAL RUNOFF WILL CONTINUE TO CAUSE RISES ON AREA RIVERS.
THE CANCELLATION OF THE FLOOD WATCH DOES NOT MEAN THAT THE FLOODING
THREAT HAS DIMINISHED. THE FOCUS HAS NOW TURNED TO RIVER FLOOD
WARNINGS...AND THESE STATEMENTS SHOULD BE MONITORED FOR SPECIFIC
INFORMATION ABOUT THE FLOODING THREAT.

PERSONS LIVING ALONG FLOOD PRONE RIVERS SHOULD CLOSELY MONITOR
RIVER LEVELS.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flood watch went out at Jun 22, 2:44 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jun 22, 2:44 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
244 AM CDT WED JUN 22 2011

.SYNOPSIS...COOL AND WET THE NEXT COUPLE DAYS...THEN DRY AND
WARMER FOR THE WEEKEND.

UPR FLOW ACRS THE CONUS WL LOSE AMPLITUDE AS STG UPR LOW
PROGRESSES ACRS THE AREA AND TOWARD SERN CANADA THE NEXT FEW DAYS.
BY THE WEEKEND...THAT WL LEAVE A SEASONABLY STG BAND OF WESTERLIES
ACRS THE NRN 1/2 OF THE CONUS...WITH A TROF OUT NR THE WEST COAST
AND LOW-AMPLITUDE RIDGE OVER THE UPPER MISSISSIPPI VALLEY. THE
MAIN UNCERTAINTY COMES TOWARD THE END OF THE FCST PERIOD...AND
CONCERNS WHETHER SHRTWVS COMING OUT OF WRN TROF WL TRACK FAR
ENOUGH S TO AFFECT THE AREA...OR GET SHUNTED NWD ARND RIDGE
BUILDING NWD OUT OF STRENTHENING UPR HIGH OVER THE SRN PLAINS.

THE BULK OF THE PCPN WL FALL EARLY IN THE PERIOD...AS UPR LOW
MIGRATES ACRS THE RGN. TEMPS WL START OUT COOL...THEN WARM TO NR
NORMAL FOR THE WEEKEND...AND PROBABLY TO A LITTLE ABV NORMAL FOR
EARLY NEXT WK.

MED RANGE MODELS STILL AGREE MASSIVE UPR HIGH WL CONSOLIDATE NR OR
OVER THE SRN PLAINS NEXT WK. THAT WL RESULT IN BUILDING HEAT OUT
IN THE PLAINS. BUT WITH HIGH CENTERED SO FAR SW OF THE AREA...THE
WX ACRS THE FCST AREA WL DEPEND ON AMPLITUDE OF WESTERLIES FLOWING
ARND THE NRN PERIPHERY OF THE HIGH. THE LATTER PART OF NEXT WK
COULD EITHER BE HOT AND HUMID AS SHOWN BY THE ECMWF...OR
SEASONABLE AND DRY AS SHOWN BY THE CANADIAN MODEL.
&&

.SHORT TERM...TDA/TNGT/THU. UNSEASONABLY STG UPR LOW WL SLOWLY
WEAKEN AS IT MIGRATES ACRS THE FCST AREA THE NEXT FEW DAYS. THAT
WL BRING PERIODS OF SHRA. THUNDER POTENTIAL WL BE LIMITED BY
WIDESPREAD CLOUD COVER AND THE FACT THAT UPR LOW IS VERY OLD SO
COLD POOL ALOFT HAS MODERATED. WL CONT TO CARRY SOME THUNDER IN
THE FCST FOR TDA...BUT MAIN PCPN TYPE WL BE JUST SHOWERS.

SOME HEAVY RAIN POTENTIAL WL LINGER TDA. FCST SOUNDINGS WL HAVE
DEEP NARROW POSITIVE ENERGY AREAS FOR PARCELS ORIGINATING NR THE
SFC. WIND SHEAR WL ALSO BE VERY LIGHT...AND PWATS STILL HIGH. WITH
SPEED MAX NOW REFORMING ON THE SWRN SIDE OF UPR LOW...SYSTEM
SHOULD SHIFT MORE EWD THAN DURING THE PAST 24 HRS...AND THAT WL
LEAVE FCST AREA IN UPR DEFORMATION ZONE. THE MAIN NEGATIVES ARE
WEAKENING OF THE LARGE SCALE FORCING...AND LIMITED INSTABILITY.
GREATEST RISK OF HVY RAINS LOOKS TO BE IN ABOUT A 75 MILE WIDE
BAND N OF A LINE FROM AUW-MNM-SUE. PLACED MAX QPF IN THIS AREA.

SHRA WL STILL BE ARND TNGT AND THU. BUT GRADUALLY PULLED BACK ON
QPF AND POPS AS COVERAGE WL SLOWLY LESSEN WITH TIME.

TEMPS WL BE ON THE COOL SIDE...AND USING A BLEND OF GUID PRODUCTS
YIELDED MAX/MIN GRIDS THAT SEEMED REASONABLE. FG SHOULD INCR
TNGT...ESP IN THE E WHERE WINDS WL BE LIGHT NR CENTER OF SFC LOW.
BUT WIDESPREAD CLOUD COVER WL LIMIT POTENTIAL FOR FG TO BECOME
DENSE...SO WL JUST CARRY MENTION OF FG AFTER MIDNIGHT FOR
NOW...AND MENTION IN THE HWO.

.LONG TERM...THU NGT THRU NEXT TUE. MAIN FCST EMPHASIS INITIALLY
WL BE HOW FAST TO END THE PCPN ASSOCIATED WITH THE VERY SLOW
MOVING SYSTEM EXITING THE RGN. AFTER A QUIET WEEKEND...TIMING OF
NEXT CDFNT BECOMES THE NEXT FCST OBSTACLE.

EVEN THO THE SYSTEM CONTS TO SLOWLY PULL AWAY FROM THE WRN GREAT
LKS THU NGT...BROAD CYCLONIC FLOW TO REMAIN OVER WI WITH SEVERAL
SHRTWVS ROTATING SWD AROUND THE CLOSED UPR LOW. HIGHER POPS TO BE
PLACED OVER N-CNTRL TO E-CNTRL WI CLOSER TO THE DEPARTED SYSTEM.
COOLER AIR TO HAVE FILTERED INTO THE RGN...THUS EXPECT TEMPS TO
SETTLE INTO THE UPR 40S TO LWR 50S.

CYCLONIC FLOW LINGERS OVER NE WI THRU MOST OF FRI...ALBEIT
WEAKENING WITH TIME ESP OVER CNTRL WI AS A RDG OF HI PRES STARTS
TO BUILD EAST FROM THE UPR MS VALLEY. BIGGER QSTN IS HOW LONG TO
HANG ON TO THE POPS? DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...
WOULD NOT FEEL COMFORTABLE REMOVING POPS TOO QUICKLY. CURRENT
THINKING IS TO MAINLY FOCUS ON THE MORNING WITH A SML CHC POP
ACROSS THE NORTH AND EAST WITH A DIMINISHING/ENDING TREND FOR THE
AFTERNOON. PLENTY OF CLDS EXPECTED THRU THE DAY SO MAX TEMPS ON
FRI TO REMAIN A GOOD 10 TO 15 DEGS BLO NORMAL.

THE HI PRES FINALLY SENDS ENUF DRY AIR INTO WI TO END THE RAIN
THREAT BY FRI NGT EVEN THO IT MAY TAKE MOST OF THE NGT TO BREAK UP
THE CLDS ESP OVER FAR NE WI. LESS CLDS WITH LGT WINDS WL ALLOW FOR
TEMPS TO DROP WELL INTO THE 40S OVER THE NORTH WHILE CNTRL/E-CNTRL
WI HOLD MAINLY IN THE 50-55 DEG RANGE. THE HI PRES TO THEN SETTLE
OVER THE GREAT LKS RGN ON SAT AND PROVIDE FOR A MUCH NEEDED RETURN
TO SUNSHINE ALONG WITH TEMPS AT LEAST CLOSER TO NORMAL WITH
LAKESIDE READINGS AROUND 70 AND WELL INLAND LOCATIONS GENERALLY IN
THE MIDDLE 70S.

AS THIS HI PRES SLIDES TO OUR EAST ON SUNDAY...WINDS WL VEER S-SE
WITH SOME WEAK WAA DEVELOPING OVER WI. NO TRIGGER EVIDENT ON THE
MDLS AND ISEN LIFT IS STILL VERY WEAK...THUS ANOTHER DRY DAY OVER
THE FCST AREA WITH MAX TEMPS WARMING TO MORE TYPICAL VALUES FOR
LATE JUNE (MID-UPR 70S). A SHRTWV TROF IS PROGGED TO MOVE ACROSS
THE CANADIAN PRAIRIE BY NEXT MON AND HELPED PUSH A CDFNT TOWARD
THE WRN GREAT LKS. AS IS TYPICAL THIS FAR OUT IN TIME...THERE ARE
JUST ENUF MDL TIMING DIFFERENCES WITH THE SPEED OF THE FNT TO QSTN
WHEN TO INTRODUCE POPS TO THE FCST. FLOW BEHIND THE CDFNT IS
RELATIVELY WEAK...THUS EXPECT FNT TO MOVE AT A SLOWER PACE WITH
MON NGT/TUE FROPA THRU NE WI. DUE TO THIS UNCERTAINTY...WL NOT
MAKE ANY MAJOR CHGS TO EITHER MON OR TUE. TEMPS EARLY NEXT WEEK
SHOULD AVERAGE AT OR ABV NORMAL.
&&

.AVIATION...PCPN MOVG ACRS THE AREA EARLY THIS MORNING MIXING THE
ATM AND RESULTING IN EXTREMELY VARIABLE CIGS. AS PCPN DECRS FM S-N
EARLY THIS MORNING...CIGS WL PROBABLY SETTLE BACK TO IFR OR LOWER.
THEN EXPECT MAINLY LOWER-END MVFR AND HIGHER END IFR CIGS DURING
THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Jun 22, 6:01 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT WED JUN 22 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
601 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. HEAVY
RAINFALL IS AGAIN POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

SOME PATCHES OF DENSE FOG COULD DEVELOP LATE TONIGHT...ESPECIALLY
OVER EASTERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALL TOTALS
OVER 1 INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
601 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

FOG WILL RESTRICT VISIBILITIES SUFFICIENTLY TO POSE A HAZARD TO
MARINERS IN AREAS ADJACENT TO THE NORTHERN PART OF THE DOOR
PENINSULA THIS MORNING AND EARLY THIS AFTERNOON. THE FOG COULD
REFORM ACROSS THE ENTIRE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

In the hours before

Special weather statement, Jun 22, 9:10 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
910 AM CDT WED JUN 22 2011

WIZ022-040-050-221615-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
910 AM CDT WED JUN 22 2011

...DENSE FOG CONTINUES NEAR LAKE MICHIGAN THIS MORNING...

AREAS OF DENSE FOG WILL CONTINUE NEAR LAKE MICHIGAN FOR THE
REMAINDER OF THE MORNING. THE DENSE FOG WILL REDUCE VISIBILITIES
TO A QUARTER OF A MILE OR LESS...AND AT TIMES DOWN TO NEAR ZERO
ALONG THE LAKE MICHIGAN SHORELINE. IF YOU ARE TRAVELING NEAR LAKE
MICHIGAN...ESPECIALLY ON HIGHWAYS 42 AND 57 OR INTERSTATE 43...
YOU WILL ENCOUNTER THE DENSE FOG. IF YOU APPROACH A FOG BANK...
SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:56 AM CDTMarine Dense Fog AdvisoryGRB28 hr
Jun 22, 11:07 AM CDTRiver Flood AdvisoryGRBLanglade, Menominee68 hr
Jun 22, 11:07 AM CDTRiver Flood AdvisoryGRBShawano68 hr
Jun 22, 11:07 AM CDTRiver Flood AdvisoryGRBOutagamie51 hr
Jun 22, 4:57 PM CDTRiver Flood WarningGRBShawano4 days
Jun 22, 6:51 PM CDTAreal Flood AdvisoryGRBOutagamie, Winnebago59 min

Nearby

Flood Watches in Wisconsin, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.